i had a kidney transplant back in '95 and have been on prograf since. medco just wrote that they will do all future refills with the new generic
19 Aug 2010
I had a liver/kidney transplant in 2008. I have been taking tacromillus ever since and have no side effects currently. I take 2 mg in am and 2 in pm. This keeps my prograf level around 4-5. I do a blood test every month because 2 months post transplant I got a severe fungal infection because my prograf level went to 14. I almost died and as a result had to have complete maxilfacial surgery which resulted in the removal of my palate, upper gums, and teeth. My face is deformed. I was on a feeding tube for 4 months and now can only eat pureed foods and have trouble talking. I mention this to alert transplant patients of the dangers of infection with high prograf levels. Right after transplant, until the best dosage is defined, it is best to get copies of all lab reports yourself to monitor the levels. This happened to me because I completely trusted my doctors to monitor my results and they failed to do so in a timely manner.
I can not stress enough for patients to take control of their own health by monitoring their lab test themselves. I have to say my kidney and liver are working beautifully and I have had no problems in this area. I no longer take prednisone and haven't since my infection. I would like to know if other patients are taking prednizone as well as prograf or am I an exception due to the infection I had. I know prednizone is like putting fuel on the fire where my infection was concerned.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I started to develop bursitis 30 to sixty days after using Tacrolimus.The symtoms were stiff muscle , joints and tenderness in the joints
1 answer • 22 Apr 2010
my husband was recently changed to the generic prograf. He is having the side effects of abd. discomfort , swelling of the feet and ankles.
1 answer • 21 Aug 2010
She has not had a kidney transplant.
3 answers • 14 Oct 2012